Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Tallahassee, FL

January 10, 2000Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 10, 2000, 2:20 AM CST for Coffee County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 10, 2000, 2:20 AM CST (08:20 UTC)
Expired
Jan 10, 2000, 3:00 AM CST
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coffee County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 1:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTAE 100823
SVRTLH
ALC031-100900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 AM CST MON JAN 10 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST COFFEE COUNTY IN ALABAMA

* UNTIL 300 AM CST

* AT 216 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 20 MILES NORTHWEST OF      
  SHADY GROVE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHADY GROVE...BY 240 AM CST
  ELBA...BY 250 AM CST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUC(E TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.


LAT...LON 3182 8627 3165 8634 3149 8589 3170 8580

TURNAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 1:30 AM CST, 50 minutes earlier.

Area forecast discussion, Jan 10, 1:30 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST MON JAN 10 2000

88-DS ARE LIT UP THIS MORNING AS SHOWERS AND THUNDERSTORMS ARE
CURRENTLY SPREADING ACROSS THE CWA AHEAD OF A STRONG COLD FRONT
PROGGD TO PASS THROUGH THE AREA LATER TODAY. LATEST SFC ANALYSIS
PLACES COLD FRONT JUST WEST OF MS RVR WITH PRE FRONTAL SQUALL LINE
MOVING ACROSS NRN AL/NW GA. MSAS SHOWS BEST INSTABILITY MOVING INTO
SE AL ATTM.

MODELS FAILY SIMILIAR ALOFT WITH MOVEMENT OF UPPER TROF ACROSS THE
SOUTHEAST U.S. TODAY. SW FLOW ALOFT BECOMES NEARLY ZONAL OVER THE
CWA THIS AFTN AND LASTS THROUGH THE FCST PERIOD. PLENTY OF JET
SUPPORT WITH THIS SYSTEM PROMPTING ISSUANCE OF TORNADO WATCH BOX FOR
PORTIONS OF THE CWA THIS MORNING. NGM/AVN STILL A LITTLE FASTER THAN
ETA WITH MOVEMENT OF SYSTEM BUT MODELS IN FAIR AGREEMENT THAT AROUND
12Z MON BEST LIFT INDICATED BY DECENT OMEGA VALUES ALONG WITH MOST
FAVORABLE JET CONFIGURATION. EXPECT RAPID CLEARING TONIGHT ACROSS
THE AREA AS HIGH PRESSURE BUILDS IN. MRF DEPICTS A DRY WORK WEEK
AHEAD.

WIND AND SEAS NOT QUITE TO SCA CRITERIA BUT WITH TIGHTER GRADIENT
AND STRONG STORMS EXPECTED TOWARD MORNING WL CONTINUE FOR TODAY.

PRELIM...
TLH 74/43 74/39 800
PFN 74/53 69/45 800
DHN 71/49 68/42 800
ABY 72/46 70/40 800
VLD 75/46 73/42 800

.TLH...
FL...SMALL CRAFT ADVISORY SUWANNEE RIVER TO DESTIN TO 60 NM.
AL...NONE.
GA...NONE.

MME

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:53 AM CSTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry37 min
Jan 10, 4:17 AM CSTSevere Thunderstorm WarningTAEHouston28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.